Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Shreveport, LA

March 9, 2007Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2007, 7:27 PM CST for Red River County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 7:27 PM CST (01:27 UTC)
Expired
Mar 9, 2007, 8:30 PM CST
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 3:31 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:07 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 9, 3:07 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CST FRI MAR 9 2007

.DISCUSSION...
SURFACE ANALYSIS THIS AFTERNOON HAS SOME INTERESTING FEATURES THAT
WILL BARE WATCHING OVER THE NEXT 6 HOURS OR SO CONCERNING SEVERE
WEATHER POTENTIAL. COLD FRONT HAS INCHED A LITTLE FURTHER
EASTWARD THIS AFTERNOON AND AS OF 20Z WAS LOCATED ALONG OR NEAR A
LINE FROM TULSA AND ARDMORE OKLAHOMA ONTO NEAR MINERAL WELLS
TEXAS. MEANWHILE... DEWPOINTS HAVE MIXED OUT SINCE THIS MORNING
ALONG THE I-30 CORRIDOR BUT THERE IS SOME DEWPOINT POOLING JUST
WEST OF OUR CWA AHEAD OF THE BOUNDARY. IMPORTANT TO NOTE THAT A
PSEUDO-WARM FRONT LOCATED NEAR A CORSICANA ...LUFKIN LINE WAS
MAKING BETTER PROGRESS INTO OUR SW ZONES WITH GOOD CU FIELD IN ITS
WAKE. THIS IS THE LEADING EDGE OF SOME SLIGHTLY DEEPER BOUNDARY
LAYER MOISTURE WHICH SHOULD CONTINUE TO SPREAD NORTHEASTWARD INTO
THE REGION TONIGHT. LATEST LAPSE ANALYSIS SHOWING CAPES
APPROACHING 1200 J/KG JUST NORTHWEST OF THE CWA AHEAD OF THE
BOUNDARY BUT RELATIVELY STABLE CONDITIONS EXIST WHERE DEWPOINTS
HAVE MIXED DOWN NEAR THE I-30 CORRIDOR. WINDOW OF OPPORTUNITY IS
SMALL BUT GIVEN THE STRENGTH OF THE SHORTWAVE TO OUR NORTHWEST AND
INCREASING INSTABILITY...THERE IS A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP ACROSS OUR EXTREME NORTHWEST ZONES LATE
AFTN/EVNG AND HAVE HIGHLIGHTED THIS POSSIBILITY IN OUR HWO AS WELL
AS OUR ZONES TNGT. HAIL WILL BE THE MAIN THREAT AS LAPSE RATES ARE
RATHER STEEP BUT THE WEATHER SHOULD WANE WITH THE LOSS OF HEATING
LATE THIS EVENING.

KEPT LOW POPS AREAWIDE FOR SATURDAY AS THE BOUNDARY MAY BACKDOOR
A LITTLE FURTHER SOUTH INTO THE I-20 CORRIDOR AND THUS SERVE AS
A FOCUS WITH HEATING FOR SATURDAY BUT THE MAIN PLAYER LOOKS TO
HOLD OFF UNTIL LATE SATURDAY NIGHT AND DURING THE DAY SUNDAY IN
THE FORM OF A DEEPENING UPPER LEVEL STORM SYSTEM DIVING OUT OF
THE ROCKIES AND INTO THE SOUTHERN PLAINS. AS MUCH AS I WOULD LIKE
TO IGNORE THE LATEST RUN OF THE GFS...HAVE TO SAY ITS BEEN
CONSISTENT FOR SEVERAL DAYS NOW AND IS NOW IN AGREEMENT AT LEAST
THROUGH MONDAY WITH THE 00Z ECMWF IN ITS CUTOFF SOLUTION. HAVING
SAID THAT...HAVE INCREASED POPS DRAMATICALLY BEGINNING SUNDAY
AND CONTINUING THROUGH MONDAY NIGHT. DID NOT HOLD THE SYSTEM
BACK QUITE AS MUCH AS THE GFS DOES BUT HAVE FOCUSED ITS RAINFALL
JUST EAST OF THE STORM SYSTEM THROUGH ITS EVOLUTION AND MIGRATION
EASTWARD. ENDED POPS ACROSS THE WEST FOR TUESDAY AND AREAWIDE
FOR TUESDAY NIGHT HAVING FOLLOWED THE SLIGHTLY MORE AGGRESSIVE
MOVEMENT OF THE SYSTEM PER 00Z ECMWF. THEREFORE...HAVE GONE
WARMER THAN MOS TEMPS TUE INTO WED BEFORE OUR NEXT STORM SYSTEM
ARRIVES NEXT THURSDAY INTO THURSDAY NIGHT. THIS SYSTEM HAS A
MUCH MORE PRONOUNCED COLD FRONT WHICH SHOULD PUSH THROUGH THE
ENTIRE REGION THURSDAY NIGHT MINUS ANY TIMING DISCREPANCIES AS
IS USUALLY THE CASE THIS FAR OUT IN THE FCST. INTRODUCED POPS
THURSDAY AND THURSDAY NIGHT TO COINCIDE WITH THIS FEATURE WITH
A DRY WEEKEND EXPECTED.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
AS OF MID AFTERNOON...SOME ISOLATED CONVECTION DEVELOPING NORTH OF
INTERSTATE 30...BUT STILL SEEMS TO BE ELEVATED WITH CIGS AOA 10
THSD FT. TXK TERMINAL COULD EXPERIENCE A TRW AS THIS CONVECTION
SHIFTS EASTWARD NEXT FEW HOURS...BUT SINCE CHANCE IS SMALL WILL NOT
AMEND TXK TAF TO INCLUDE AT THIS TIME. ALL TAFS VFR AND EXPECT VFR
TO CONTINUE TIL AT LEAST 10/06Z. SOME CIGS AROUND 4 THSD FT BKN
SOUTHWEST OF A TYR-LFK LINE...WHICH MAY SPREAD NORTHEAST NEXT
SEVERAL HOURS. THIS ALREADY REFLECTED IN THE 18Z TAF ISSUANCE.
WIDESPREAD IFR CIGS AND VSBYS ARE CURRENTLY IN TAFS FOR THE
10/10-14Z TIME...MAINLY ALONG AND SOUTH OF INTERSTATE 20...AS
SOUTHWEST LOW LEVEL WINDS OF 15 TO 20 KNOTS CONTINUE TO BRING GULF
MOISTURE NORTHWARD. SURFACE WINDS MOSTLY SOUTH TO SOUTHWEST AT 6 TO
12 KNOTS WITH ISOLATED HIGHER GUSTS THROUGH 10/12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  56  71 /  20  20  20  50
MLU  52  76  52  72 /  20  20  20  30
DEQ  45  75  52  64 /  40  10  20  70
TXK  55  77  55  67 /  30  10  20  70
ELD  51  77  52  69 /  20  20  20  50
TYR  56  79  58  70 /  30  10  20  50
GGG  56  79  56  69 /  30  10  20  50
LFK  56  78  55  74 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/14
Hazardous weather outlook, Mar 9, 12:00 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI MAR 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE IS BEGINNING TO DESTABILIZE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AHEAD OF A COLD FRONT AND
UPPER LEVEL STORM SYSTEM. ENOUGH COLD AIR ALOFT EXISTS WITH THIS
STORM SYSTEM THAT THERE IS A POSSIBILITY OF STRONG TO SEVERE
THUNDERSTORMS LATER THIS AFTERNOON ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS. IF AND WHEN THESE
THUNDERSTORMS DEVELOP...LARGE HAIL WILL BE THE PRIMARY THREAT WITH
AN OCCASIONAL STRONG WIND GUST. THE THREAT SHOULD DIMINISH LATE
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST LATE SATURDAY NIGHT THROUGH THE DAY MONDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE REGION IN ASSOCIATION WITH THIS
UPPER LEVEL STORM SYSTEM. THE DEGREE OF INSTABILITY IS UNCERTAIN AT
THIS TIME AS THE ATMOSPHERE IS EXPECTED TO BECOME SATURATED WHICH
COULD RESULT IN LIMITED INSTABILITY. STAY TUNED TO FUTURE OUTLOOKS
AS THERE MAY BE A CHANCE OF SEVERE WEATHER ACROSS THE REGION SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

13

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.